Alert archive / Missouri / Flash Flood Warnings in 2005

Flash Flood Warning 42, NWS Kansas City, MO

August 18, 2005Buchanan County, Missouri; Doniphan County, Kansas

NWS Kansas City, MO issued this flash flood warning at Aug 18, 2005, 8:11 PM CDT for Buchanan County, Missouri; Doniphan County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2005, 8:11 PM CDT (01:11 UTC)
Expired
Aug 19, 2005, 2:15 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Doniphan County, KS, Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 12:27 AM CDTFLASH FLOODSt Joseph, MOSTREET FLOODING IN ST JOSEPH. ONE TO TWO FEET OF WATER OVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 256 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2005-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2005-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3273 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.7
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 190113
FFWEAX
KSC043-MOC021-190715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT THU AUG 18 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BUCHANAN COUNTY IN NORTHWEST MISSOURI
  SOUTHEASTERN DONIPHAN COUNTY IN NORTHEAST KANSAS

* UNTIL 215 AM CDT

* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.

* THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA.
  RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ST
  JOSEPH...AGENCY...EASTON...ELWOOD AND WATHENA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN 
WATER BEGINS RISING.

LAT...LON 3981 9462 3960 9462 3963 9506 3982 9492

$$

NRR
4 follow-up statements
000 
WGUS73 KEAX 190250
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT THU AUG 18 2005

KSC043-MOC021-190715-
DONIPHAN KS-BUCHANAN MO-
948 PM CDT THU AUG 18 2005

...FLASH FLOOD WARNING CONTINUES FOR NORTHERN BUCHANAN AND
SOUTHEASTERN DONIPHAN COUNTIES UNTIL 215 AM CDT...

AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR 
ESTIMATED THAT 1 TO 3 INCHES OF RAIN HAD FALLEN FROM SAINT JOSEPH TO 
EASTON.

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT
WILL EXPERIENCE FLOODING INCLUDE...ST JOSEPH...AGENCY...EASTON...
ELWOOD AND WATHENA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3981 9462 3960 9462 3963 9506 3982 9492

$$

NRR
000 
WGUS73 KEAX 190424
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1119 PM CDT THU AUG 18 2005

KSC043-MOC021-190715-
DONIPHAN KS-BUCHANAN MO-
1119 PM CDT THU AUG 18 2005

...FLASH FLOOD WARNING CONTINUES FOR NORTHERN BUCHANAN AND
SOUTHEASTERN DONIPHAN COUNTIES UNTIL 215 AM CDT...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. SLOW 
MOVING THUNDERSTORMS WILL PRODUCE AN ADDITIONAL HALF INCH TO INCH OF 
RAIN BETWEEN 1130 PM AND 1 AM IN THE SAINT JOSEPH...AGENCY...
WATHENA...AND EASTON AREAS IN NORTHWEST MISSOURI. THESE COMMUNITIES 
HAVE ALREADY RECEIVED HEAVY RAIN EARLIER TONIGHT...SO ADDITIONAL 
RAIN WILL CAUSE SMALL STREAMS TO RISE QUICKLY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3981 9462 3960 9462 3963 9506 3982 9492

$$

KOCH
000 
WGUS73 KEAX 190600
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1253 AM CDT FRI AUG 19 2005

KSC043-MOC021-190715-
DONIPHAN KS-BUCHANAN MO-
1253 AM CDT FRI AUG 19 2005

...FLASH FLOOD WARNING CONTINUES FOR NORTHERN BUCHANAN AND
SOUTHEASTERN DONIPHAN COUNTIES UNTIL 215 AM CDT...

AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER ROUND OF THUNDERSTORMS MOVING INTO THE SAINT JOSEPH AREA. 
THE CITY OF SAINT JOSEPH CAN EXPECT TO RECEIVE ANOTHER QUICK HALF 
INCH OF RAIN BETWEEN 1 AM AND 130 AM...AND MORE STORMS BETWEEN 
SENECA AND HIAWATHA COULD BRING YET ANOTHER ROUND OF HEAVY RAIN TO 
THE AREA AFTER 2 AM.

RADAR ESTIMATES BETWEEN 2 AND 4 INCHES OF RAIN HAVE FALLEN IN THE 
WATHENA...SAINT JOSEPH...AND EASTON AREAS TONIGHT. RIVERS AND SMALL 
STREAMS IN NORTHERN BUCHANAN AND EASTERN DONIPHAN COUNTIES ARE 
RUNNING HIGH...AND ADDITONAL RAINS MAY CAUSES FLASH FLOODING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3981 9462 3960 9462 3963 9506 3982 9492

$$

KOCH
000 
WGUS73 KEAX 190659
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
154 AM CDT FRI AUG 19 2005

KSC043-MOC021-190715-
DONIPHAN KS-BUCHANAN MO-
154 AM CDT FRI AUG 19 2005

...FLASH FLOOD WARNING CONTINUES FOR NORTHERN BUCHANAN AND
SOUTHEASTERN DONIPHAN COUNTIES UNTIL 215 AM CDT...

AT 154 AM CDT...DOPPLER RADAR INDICATED ONE MORE ROUND OF HEAVY RAIN 
WILL MOVE THROUGH WATHENA AND SAINT JOSEPH BETWEEN 2 AM AND 230 AM. 
AN ADDITONAL HALF INCH OF RAIN WILL FALL QUICKLY BEFORE RAIN COMES 
TO AN END FOR THE NIGHT.

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET FLOODING AROUND 
1230 AM IN THE CITY OF SAINT JOSEPH. ONE TO TWO FEET OVER THE ROAD 
CAUSED A FEW STREETS TO BE CLOSED TEMPORARILY. CONDITIONS HAVE 
IMPROVED...BUT SOME ADDITIONAL PONDING IS LIKELY AS THIS LAST ROUND 
OF HEAVY RAIN MOVES THROUGH THE SAINT JOSEPH AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3981 9462 3960 9462 3963 9506 3982 9492

$$

KOCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:53 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Aug 18, 3:53 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 PM CDT THU AUG 18 2005

.DISCUSSION...

AFTERNOON WATER VAPOR IMAGERY SHOWS VIGOROUS UPPER LEVEL LOW OVER
SOUTHERN ALBERTA/SASKATCHEWAN. MEANWHILE...SURFACE ANALYSIS SHOWS
ASSOCIATED LOW OVER MN/IA...WITH A CONFLUENCE ZONE STRETCHING
SOUTHWEST INTO NORTHERN MISSOURI. CU FIELD HAS INCREASED ACROSS
NORTHERN MISSOURI THIS AFTERNOON. DECENT MOISTURE POOLING IN THIS
REGION (WITH AFTERNOON DEWPOINTS IN THE MID 70S)...COMBINED WITH A
FAIRLY UNSTABLE AIRMASS...MAY PROVIDE ENOUGH SUPPORT FOR
THUNDERSTORM ACTIVITY THIS EVENING. ASSISTANCE OF INCREASING LOW
LEVEL JET WILL PROVIDE SLIGHTLY BETTER FOCUS TONIGHT ACROSS NORTHERN
MISSOURI...SO HAVE MAINTAINED 30 POPS NORTH OF THE MISSOURI RIVER.
TOMORROW WILL BE ANOTHER HOT DAY AS 850 MB TEMPS MODERATE A COUPLE OF
DEGREES. ANTICIPATE HIGH TEMPERATURES IN THE MID 90S FOR MOST OF THE
FORECAST AREA...WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE.
AFOREMENTIONED UPPER LEVEL LOW WILL DIVE SOUTHEAST ON FRIDAY...AND
BRING A COLD FRONT KNOCKING ON OUR DOORSTEP LATE FRIDAY AFTERNOON.
HAVE RETAINED THE HIGHEST POPS (50-60) BETWEEN 00Z AND 12Z SATURDAY.
BOTH NAM AND GFS SOLUTIONS ACCELERATE THE FRONT ACROSS
MISSOURI...WITH PRECIPITATION ENDING DURING THE MORNING HOURS. IN
THE WAKE OF THE FRONT...EXPECT HIGH TEMPERATURES TO COOL INTO THE
80S FOR THE WEEKEND.

A SURFACE RIDGE IS IN PLACE THROUGH THE BEGINNING OF THE WEEK...WITH
A SLOW WARMING TREND.  THE MID RANGE MODELS BRING THE NEXT WEATHER
MAKER IN LATE PERIOD NEAR DAY 7.  THE MODELS ARE NOT IN AGREEMENT
WITH THE TIMING OF FROPA...WITH THE DGEX EARLY IN THE DAY ON
THURSDAY...RANGING DOWN TO THE GFS THAT DOESNT BRING IT THROUGH
UNTIL FRIDAY.  DUE TO UNCERTAINTIES...HAVE NOT INTRODUCED POPS YET
AGAIN...AND WILL WAIT ANOTHER RUN.  HAVE CONTINUED TO TREND
SKY/TEMPS THAT DIRECTION.

LS/SM/LVK

&&

.PREVIOUS DISCUSSION...

315 AM CDT THU...
THUNDERSTORM CHANCES THROUGH SATURDAY AND HOT TEMPERATURES TODAY
AND FRIDAY ARE THE MAIN CONCERNS IN SHORT TERM.

CURRENT ACTIVITY OCCURRING IN AN AREA OF ISENTROPIC LIFT WHICH SHOWS
UP NICELY ON 310K SURFACE OF THE NAM. THIS LIFT SHOULD BE SHIFTING
TO THE EAST OF FORECAST AREA BY LATE MORNING. BUT THEN HAVE TO WATCH
WHERE SURFACE TROUGH...CURRENTLY IN EASTERN NEBRASKA...SETTLES THIS
AFTERNOON AS SHORT WAVE ASSOCIATED WITH IT MOVES OFF INTO THE GREAT
LAKES. LIKELY WILL STALL NEAR IOWA MISSOURI BORDER. WITH MOISTURE
EXPECTED TO POOL ALONG IT LATER THIS AFTERNOON...WE MAY SEE SOME
STORMS POPPING UP IN ITS VICINITY TOWARD EVENING. WILL GO WITH ONLY
SLIGHT CHANCES FOR THE AFTERNOON PERIOD DUE TO LACK OF A TRIGGER
OTHER THAN CONVECTIVE TEMPS...BUT INTRODUCE CHANCE POPS FOR TONIGHT
IN NORTHERN MISSOURI WITH 950 TO 900 MB WINDS PICKING UP AND
CONVERGING INTO THAT REGION.

IN WAKE OF STORMS THIS MORNING...SHOULD SEE CLEARING AND SOUTH TO
SOUTHWEST WINDS PICKING UP AND ADVECTING IN MUCH WARMER AIR. WITH
DEWPOINTS ALSO RISING...WILL LIKELY SEE SOME AFTERNOON HEAT INDICES
CLIMB JUST ABOVE THE 100 DEGREE MARK.  NOT ENOUGH TO WARRANT A HEAT
ADVISORY BUT WILL CERTAINLY HIGHLIGHT IN THE HWO. ANOTHER HOT DAY
EXPECTED ON FRIDAY BEFORE THE COLD FRONT MOVES THROUGH REGION FRIDAY
NIGHT AND SATURDAY MORNING.

THIS FRONT WILL BE ASSOCIATED WITH A STRONGER NORTHERN STREAM SHORT
WAVE CURRENTLY EVIDENT IN WESTERN CANADA ON THE WV LOOP. THIS WAVE
EXPECTED TO DEEPEN A LITTLE MORE THEN SKIRT ALONG CANADIAN BORDER ON
FRIDAY. STRENGTH AND SPEED OF THIS WAVE INDICATES SURFACE FRONT
SHOULD HAVE NO PROBLEM DIVING SOUTHWARD FRIDAY NIGHT...AND MAY
PRODUCE SOME SEVERE WEATHER...WHICH WILL BE HIGHLIGHTED IN HWO.
THIS FRONT WILL MARK THE END TO OUR MINI HEAT WAVE THAT WILL OCCUR
TODAY AND FRIDAY.

PC

845 PM CDT WED...
HAVE ADJUSTED PRECIPITATION CHANCES AND CLOUD COVER A LITTLE FOR
TONIGHT. LATEST MOISTURE IMAGERY INDICATES A SHORTWAVE TRACKING ENE
ALONG THE NEB/SD BORDER. IT APPEARS THAT THE BRUNT OF THE UPPER
DYNAMICS WILL TRACK NORTH OF THE CWA. THE SHORTWAVE...ALONG WITH A
DRY LINE IN WRN NEB...HAS TRIGGERED THUNDERSTORMS NR THE LBF AREA.
IF THIS ACTIVITY HOLD TOGETHER AS IT MOVES EAST...IT WOULD PROBABLY
NOT REACH THE EXTREME NWRN CWA UNTIL AROUND DAYBREAK.

WILL NOT REMOVE POPS ACROSS THE WRN ZONES ENTIRELY AS THERE IS SOME
CONCERN ABOUT THETAE ADV LATE TONIGHT. NAM LOOKS FAIRLY IMPRESSIVE
WITH THE 310-315K THETAE ADVECTION FOR LATE TONIGHT. HOWEVER...
BELIEVE THAT THE H8 FLOW OF THE NAM LOOKS TOO STRONG. PREFER WEAKER
VERSION OF THE GFS. REGARDLESS...WILL HOLD A THREAT OF THUNDERSTORMS
FOR MAINLY THE NWRN HALF OF THE CWA FOR LATE TONIGHT.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.

WFO EAX
Hazardous weather outlook, Aug 18, 6:27 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CDT THU AUG 18 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-192330-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
627 PM CDT THU AUG 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING GENERALLY
NORTH OF THE MISSOURI RIVER TO THE MISSOURI IOWA BORDER. LATEST
SATELLITE IMAGERY SHOWS STRONG THUNDERSTORMS FORMING RAPIDLY OVER
NORTHEAST KANSAS WITH ISOLATED STORMS NORTH OF KIRKSVILLE. EVENTUALLY
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO FILL IN BETWEEN THESE
TWO AREAS. THE AIRMASS HAS BECOME VERY UNSTABLE ACROSS THE NORTHERN
THIRD OF MISSOURI AND THESE STORMS WILL CONTINUE TO BE FED BY THIS
UNSTABLE AIR.

AS THE STORMS MATURE AND FORM A LARGER AREA OF STRONG TO SEVERE
THUNDERSTORMS A COLD POOL MAY FORM OVER NORTHEAST KANSAS AND
NORTHWEST MISSOURI. THIS COLD POOL COULD FORCE THE GROWING COMPLEX OF
THUNDERSTORMS SOUTHEAST TOWARDS THE GREATER KANSAS CITY AREA AS WELL
AS AREAS ALONG AND NORTH OF THE MISSOURI RIVER. LARGE HAIL...DAMAGING
WINDS...TORRENTIAL RAINS AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH
THESE STORMS. IN ADDITION...DUE TO THE RECENT HEAVY RAINS FROM KANSAS
CITY TO THE BOONVILLE FLASH FLOODING COULD BE A PROBLEM FOR CITIES
BORDERING ALONG THE MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER HOT AND HUMID DAY IS EXPECTED ON FRIDAY...WITH AFTERNOON HEAT
INDICES RANGING FROM 100 TO 105 DEGREES DURING THE AFTERNOON HOURS. A
COLD FRONT WILL APPROACH THE REGION ON FRIDAY EVENING...BRINGING A
CHANCE OF THUNDERSTORMS ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS
DURING THE EVENING HOURS...AND ACROSS THE REMAINDER OF THE OUTLOOK
AREA OVERNIGHT INTO SATURDAY. THESE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING ACROSS NORTHERN
MISSOURI AND PARTS OF WEST CENTRAL AND CENTRAL MISSOURI...AS WELL AS
EXTREME EAST CENTRAL KANSAS.

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY NIGHT...INITIALLY IN
NORTHERN MISSOURI AND NORTHEASTERN KANSAS...AND THEN ACROSS THE
OUTLOOK AREA OVERNIGHT.

MJ

In the hours before

Special weather statement, Aug 18, 5:40 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CDT THU AUG 18 2005

KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037>040-190500-
ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS-
WYANDOTTE KS-ADAIR MO-ANDREW MO-ATCHISON MO-
BUCHANAN MO-CALDWELL MO-CARROLL MO-CHARITON MO-CLAY MO-
CLINTON MO-DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO-
HARRISON MO-HOLT MO-HOWARD MO-JACKSON MO-LAFAYETTE MO-
LINN MO-LIVINGSTON MO-MACON MO-MERCER MO-NODAWAY MO-
PLATTE MO-PUTNAM MO-RANDOLPH MO-RAY MO-SALINE MO-
SCHUYLER MO-SULLIVAN MO-WORTH MO-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
731 IN EFFECT UNTIL 12 AM CDT FRIDAY MORNING FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 5 COUNTIES

IN EAST CENTRAL KANSAS

JOHNSON KS

IN NORTHEAST KANSAS

ATCHISON KS           DONIPHAN              LEAVENWORTH
WYANDOTTE

IN MISSOURI THIS WATCH INCLUDES 31 COUNTIES

IN CENTRAL MISSOURI

HOWARD                SALINE

IN NORTH CENTRAL MISSOURI

CALDWELL              CARROLL               CHARITON
DAVIESS               GRUNDY                HARRISON
LINN MO               LIVINGSTON            MACON
MERCER                PUTNAM                RANDOLPH
SULLIVAN

IN NORTHEAST MISSOURI

ADAIR                 SCHUYLER

IN NORTHWEST MISSOURI

ANDREW                ATCHISON MO           BUCHANAN
CLINTON               DEKALB                GENTRY
HOLT                  NODAWAY               WORTH

IN WEST CENTRAL MISSOURI

CLAY                  JACKSON               LAFAYETTE
PLATTE                RAY

THIS INCLUDES THE CITIES OF...ALBANY...ATCHISON...BETHANY...
BROOKFIELD...CAMERON...CARROLLTON...CHILLICOTHE...CONCORDIA...
EXCELSIOR SPRINGS...FAYETTE...GALLATIN...GRANT CITY...
INDEPENDENCE...KANSAS CITY...KANSAS CITY...KEYTESVILLE...
KINGSTON...KIRKSVILLE...LA PLATA...LANCASTER...LEAVENWORTH...
LEXINGTON...LIBERTY...MACON...MARSHALL...MARYVILLE...MILAN...
MOBERLY...MOUND CITY...NEW FRANKLIN...OLATHE...OREGON...
OVERLAND PARK...PARKVILLE...PLATTE CITY...PLATTSBURG...
PRINCETON...RICHMOND...ROCKPORT...SAVANNAH...ST. JOSEPH...
TRENTON...TROY AND UNIONVILLE.
Special weather statement, Aug 18, 6:21 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT THU AUG 18 2005

MOZ008-190015-
SCHUYLER-
621 PM CDT THU AUG 18 2005

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN SCHUYLER COUNTY...

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF QUEEN CITY...OR 15 MILES NORTH OF
KIRKSVILLE...MOVING EAST AT 25 MPH.

PEOPLE IN SOUTHEAST SCHUYLER COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

NRR
Local storm report, Aug 18, 7:37 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
737 PM CDT THU AUG 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             HIGHLAND                39.86N 95.27W
08/18/2005  1.00 INCH        DONIPHAN           KS   LAW ENFORCEMENT

&&

LVK
Local storm report, Aug 18, 7:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT THU AUG 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     WATHENA                 39.76N 94.95W
08/18/2005  65 MPH           DONIPHAN           KS   LAW ENFORCEMENT

&&

LVK
Local storm report, Aug 18, 8:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT THU AUG 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             WATHENA                 39.76N 94.95W
08/18/2005  0.75 INCH        DONIPHAN           KS   LAW ENFORCEMENT

&&

LVK

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:40 PM CDTSevere Thunderstorm WarningEAXBuchanan50 min
Aug 18, 8:08 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway58 min
Aug 18, 8:39 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb51 min
Aug 18, 9:05 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Ray55 min
Aug 18, 9:57 PM CDTSevere Thunderstorm WarningEAXAdair33 min
Aug 19, 3:40 PM CDTSevere Thunderstorm WarningEAXClay50 min
Aug 19, 3:57 PM CDTFlash Flood WarningEAXPlatte6 hr
Aug 19, 5:10 PM CDTSevere Thunderstorm WarningEAXCarroll41 min
Aug 19, 5:36 PM CDTSevere Thunderstorm WarningEAXChariton39 min
Aug 19, 6:17 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Macon36 min
Aug 18, 7:27 PM CDTFlash Flood WarningEAXDoniphan6 hr
Aug 18, 7:31 PM CDTSevere Thunderstorm WarningEAXDoniphan45 min

Nearby

Flash Flood Warnings in Missouri, 2005Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.